I have been on tamoxifen for neary 6 weeks now and I’m not having hardly any reactions! The occational hot flush but only for a few minutes at a time. I feel a bit of a freak because everyone I know has such adverse reactions to it. Is it perhaps the fact I was having chemo and periods stopped in August? Or is it not working? Help! I dont want to feel bad with it but I do feel alone in the fact it isn’t making me feel poorly like what seems to be the rest of the other people taking it!
I have been taking Tamoxifen for 3 months now and I haven’t had any bad effects apart from the odd night flush. Don’t worry there are a lot of us that don’t suffer these things. However we have to bear in mind that with this drug the side effects can take months or years to surface, so make the most of it while you can.
Apart from a gippy tummy which seems to have resolved I have been fine but have only taken 12 doses.
I have felt tired but then I have also gone back to work and have an awful cold at the moment.
I must admit I was dreading starting Tamoxifen but OK so far. (Fingers crossed)
My BC nurse said that for some women taking Tamoxifen is a walk in the park, for others it’s like climbing Mount Everest.
Hope you don’t mind me commenting.
I have only had mild effects, the worst one was the wind, have started drinking atimel and that seems to have helped. I have heard that if you take the generic Tamoxifen you could get more side effects. I am on the generic ones, but who’s to say I wouldn’t get them on the original Tamoxifen.
hope you continue not to have side affects
I have been on Tamoxifen for nearly a year but I am 63yrs old…I am getting symptoms I used to have before my periods stopped such as a dragging feeling and mood changes, the mood changes are difficult as I am a carer to my husband and do lose it with him sometimes then get upset after…I was having joint pains and really bad sciatica but they have seemed to have past…My main complaint is losing my hair.
A funny story my husband recently has been told he may have prostate Cancer they can’t do a biopsy on him as it would be too dangerous, they have a put him on a anti cancer drug a female hormone, so as I am on the male hormone I am wondering if we will end up swapping wardrobes ha ha.
I hope you continue not having side effects.
Hugs Val. XXXX.
Only cramping at night. Otherwise I have had no problems with it at all.
Have had only very mild hot flushes which are only very occasionally now a couple months on from starting to pop the wee pill.
All the best,
My neighbour was on Tamoxifen for the 5 year period, 10 years ago. She didn’t have one single side effect.
Don’t worry Criggy, it will be working, but some people get side effect…ie me…some don’t…
I was on Tamoxifen from 1996 to 2001 and only suffered mild hot flushes for the first year. Good luck, and remember we all react differently.
I’ve been on it since January 07 and I haven’t had any hot flushes or menopausal symptoms. I have had some stomach problems but I found that taking the tablet with a meal helps a lot.
I was on it for 6 months (now on Arimidex) and had no side effects although couldn’t (and still can’t) gain weight despite shovelling chocoloate, biscuits and crisps down between meals - I give up! Didn’t get any more hot flushes than I’d had on chemotherapy.
Ah thanks all for the comments, it makes me feel a heck of a lot better, I wish u all the best